Alert archive / Colorado / Winter Weather Advisories in 2016
Winter Weather Advisory 21, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter weather advisory at Nov 16, 2016, 3:38 PM MST for 9 counties in Colorado. It took effect at Nov 17, 2016, 5:00 AM MST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2016, 3:38 PM MST (22:38 UTC)
- In effect from
- Nov 17, 2016, 5:00 AM MST
- Expired
- Nov 18, 2016, 3:52 AM MST
- In force
- 23 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4171 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588 WWUS45 KBOU 162238 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 338 PM MST WED NOV 16 2016 ...EARLY WINTER SYSTEM HEADED TOWARDS COLORADO... .A WEATHER DISTURBANCE ACROSS THE GREAT BASIN WILL MOVE ACROSS COLORADO ON THURSDAY THROUGH THURSDAY NIGHT. SNOW SHOWERS WILL DEVELOP OVER THE MOUNTAINS EARLY THURSDAY MORNING BEFORE DIMINISHING THURSDAY NIGHT. BE PREPARED FOR WINTER DRIVING CONDITIONS AS WE MOVE FROM THE UNUSUAL DRY AND WARM WEATHER TO MORE WINTER LIKE CONDITIONS. COZ031-033-034-170645- /O.NEW.KBOU.WW.Y.0021.161117T1200Z-161118T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 338 PM MST WED NOV 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT FROM 5 AM THURSDAY TO 5 AM MST FRIDAY. * TIMING...SNOW WILL DEVELOP LATER TONIGHT AND EARLY THURSDAY MORNING OVER THE MOUNTAINS. THE HEAVIEST SNOW IS EXPECTED DURING THE AFTERNOON AND EVENING HOURS BEFORE DIMINISHING OVERNIGHT. * SNOW ACCUMULATIONS...4 TO 12 INCHES...HEAVIEST AMOUNTS NORTH OF THE INTERSTATE 70 CORRIDOR. * WIND/VISIBILITY...WESTERLY WINDS 15 TO 30 MPH. * IMPACTS...ROADWAYS WILL INITIALLY BE WET BUT MAY BECOME SLUSHY...ICY...AND SNOWPACKED ESPECIALLY BY LATE THURSDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
519 WWUS45 KBOU 171151 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 451 AM MST THU NOV 17 2016 ...EARLY SEASON STORM SYSTEM APPROACHING COLORADO... .A WEATHER DISTURBANCE THAT HAS BEEN OVER UTAH OVERNIGHT WILL MOVE ACROSS COLORADO TODAY. SNOW SHOWERS WILL DEVELOP OVER THE MOUNTAINS THIS MORNING AND CONTINUE THROUGH THE EVENING. MODERATE TO HEAVY SNOWFALL WILL BE POSSIBLE AT TIMES THROUGH THE AFTERNOON WITH POOR VISIBILITIES AND SLIPPERY ROAD CONDITIONS. MOTORISTS DRIVING IN THE MOUNTAINS TODAY SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. COZ031-033-034-172000- /O.CON.KBOU.WW.Y.0021.161117T1200Z-161118T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 451 AM MST THU NOV 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * TIMING...SNOW WILL DEVELOP THIS MORNING OVER THE MOUNTAINS AND CONTINUE INTO TONIGHT. THE HEAVIEST SNOW IS EXPECTED DURING THE AFTERNOON AND EVENING HOURS BEFORE DIMINISHING OVERNIGHT. * SNOW ACCUMULATIONS...4 TO 10 INCHES...HEAVIEST AMOUNTS NORTH OF THE INTERSTATE 70 CORRIDOR. * WIND/VISIBILITY...WESTERLY WINDS 15 TO 30 MPH. * IMPACTS...ROADWAYS WILL INITIALLY BE WET BUT MAY BECOME SLUSHY...ICY...AND SNOWPACKED BY LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
214 WWUS45 KBOU 171935 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1235 PM MST THU NOV 17 2016 .A WEATHER DISTURBANCE WILL MAKE ITS WAY ACROSS COLORADO THROUGH THIS EVENING. MODERATE TO HEAVY SNOW SHOWERS WILL OCCUR AT TIMES IN THE HIGH COUNTRY DURING THE AFTERNOON AND EVENING HOURS. ROADWAYS WILL BE SNOWPACKED AND SLICK AT TIMES WITH POOR VISIBILITIES IN THE HEAVIER SHOWERS. MOTORISTS DRIVING IN THE MOUNTAINS TODAY SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. COZ031-033-034-180345- /O.CON.KBOU.WW.Y.0021.000000T0000Z-161118T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 1235 PM MST THU NOV 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * TIMING...SNOW THIS AFTERNOON THROUGH TONIGHT. THE HEAVIEST SNOW IS EXPECTED DURING THE AFTERNOON AND EVENING HOURS...THEN IT WILL DECREASE IN INTENSITY AFTER MIDNIGHT. * SNOW ACCUMULATIONS...4 TO 10 INCHES...HEAVIEST AMOUNTS ALONG AND NORTH OF THE INTERSTATE 70 CORRIDOR. * WIND/VISIBILITY...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE MORE EXPOSED AREAS ABOVE TIMBERLINE. VISIBILITIES LESS THAN A QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...ROADWAYS WILL BE SLUSHY...ICY...AND SNOWPACKED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
105 WWUS45 KBOU 180248 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 748 PM MST THU NOV 17 2016 .LIGHT TO MODERATE SNOW IS CONTINUING OVER THE NORTH CENTRAL COLORADO MOUNTAINS THIS EVENING. ROADS ARE ICY AND SNOWPACKED AND DRIVING CONDITIONS ARE HAZARDOUS. MOTORISTS DRIVING IN THE MOUNTAINS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. COZ031-033-034-181200- /O.CON.KBOU.WW.Y.0021.000000T0000Z-161118T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 748 PM MST THU NOV 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * TIMING...LIGHT TO MODERATE SNOW TO CONTINUE TONIGHT. SNOW WILL DECREASE IN INTENSITY AFTER MIDNIGHT. * SNOW ACCUMULATIONS...4 TO 10 INCHES...HEAVIEST AMOUNTS ALONG AND NORTH OF THE INTERSTATE 70 CORRIDOR. * WIND/VISIBILITY...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE MORE EXPOSED AREAS ABOVE TIMBERLINE. VISIBILITIES LESS THAN A QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...ROADWAYS WILL BE SLUSHY...ICY...AND SNOWPACKED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
506 WWUS45 KBOU 181052 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 352 AM MST FRI NOV 18 2016 ...DRY WEATHER RETURNS AFTER QUICK SHOT OF SNOW YESTERDAY... .THE FAST MOVING WEATHER SYSTEM THAT PRODUCED MODERATE TO HEAVY SNOWFALL OVER THE MOUNTAINS YESTERDAY HAS MOVED OUT ONTO THE NORTHERN PLAINS THIS MORNING...LEAVING NORTHERN COLROADO WITH A FRESH BLANKET OF SNOWCOVER. A FEW LINGERING SNOW SHOWERS IN GRAND AND SUMMIT COUNTIES EARLY THIS MORNING SHOULD DISSIPATE BY MID- MORNING AS A STRONG HIGH PRESSURE RIDGE BUILDS OVER COLORADO. ANY SNOWCOVERED ROADS THIS MORNING SHOULD SEE IMPROVING CONDITIONS BY LATE MORNING AS DRY AIR RETURNS TO THE STATE. COZ031-033-034-181200- /O.CAN.KBOU.WW.Y.0021.000000T0000Z-161118T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 352 AM MST FRI NOV 18 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. A FEW LINGERING SNOW SHOWERS THIS MORNING WILL BE DISSIPATING BY MID-MORNING. NO ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED FROM THE LINGERING SHOWERS. SKIES SHOULD BECOME MOSTLY SUNNY BY THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter weather advisory went out at Nov 16, 3:36 PM MST, 2 minutes earlier.
Area forecast discussion, Nov 16, 3:36 PM MST, 2 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 336 PM MST Wed Nov 16 2016 .SHORT TERM...(This evening through Thursday) Issued at 336 PM MST Wed Nov 16 2016 It did manage to get 80 F at DIA. This ties the all time record high for the month of November. There is a uniform south- southwesterly wind field in place right now over all of the plains. However, there is a decent surge of westerly winds coming off the foothills into the greater denver area right now. There is a decent smoke plume on the radar originating from around Watkins in Adams County. Winds should die down a bit during the early evening. Models keep moderately strong southwesterly flow aloft over the CWA tonight, then strong near due southerly flow Thursday morning. An upper trough will move into the CWA through Thursday. At 00Z Thursday afternoon late, all the models have the upper trough over the eastern CWA with a weak closed circulation over southeast to south central Colorado. The QG Omega fields have strong upward vertical velocity overnight through much of Thursday. The low level winds will continue south and this evening. A cold front is expected to move south across the plains from 04Z to about 12Z overnight. Concerning moisture, there will be plenty in the upper, then mid levels moving in this evening and overnight. There is pretty deep moisture over the mountains all day Thursday. Low level moisture gets into the plains behind the front. Moisture gets fairly deep over the plains by Thursday afternoon. There is no measurable precipitation on the QPF fields tonight. There is a decent amount over the mountains from 12Z-18Z, then over all the CWA during the afternoon. The snow accumulation fields have measurable snow for all the CWA by 00z Thursday late. For pops, the current "likely"s for the plains and higher pops for the mountains are okay. There certainly will not be much snow accumulation over the plains. The SOO orographic snow model shows 4-13 inches of snow in our high mountains through 00Z Thursday late. Will go with an advisory for snow in Zones 31, 33 and 34. For temperatures, Thursday's highs are 14-21 C colder than this afternoon's. WIll allow the Red Flag Warning to expire at 01Z this evening. .LONG TERM...(Thursday night through Wednesday) Issued at 336 PM MST Wed Nov 16 2016 Snow will end from west to east Thursday night. Still pretty good agreement on the lift being gone by midnight, though there could still be some flurries running around along the northern and eastern borders. In the mountains there will also still probably be some light snow from weak orographic lift that should trail off into Friday morning. Temperatures will be below freezing on the plains in the evening, but accumulation will depend on snow rates overwhelming the melting from the warm ground. It's likely that there will be a least a short period of heavy enough snow for a little accumulation on grassy surfaces. Roads are more questionable, especially where there is traffic. Cool weather will continue Friday and Saturday with very dry air moving over. Nighttime temperatures will be their coldest Saturday morning, which will also help keep the highs down. By Sunday and Monday we should have recovered back to above normal temperatures. Next question is the energy moving into the southern part of the ridge in the early part of the week. There is a bit better agreement now on a weaker wave moving across about Tuesday. With southerly low level flow ahead of the system, there may be enough moisture and lift for some showers, more likely over the mountains and in the southern part of our area. With this system not well connected to a colder northern air mass, it will probably be warm enough for rain on the plains while mountain impact will probably be low as snow amounts will likely be light. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 336 PM MST Wed Nov 16 2016 Models keep southwesterlies going at DIA well into the evening until a surge of cold air and northeasterly upslope flow moves in around 05Z-06z. Behind the surge, ceilings should develop by 09Z. Expect BKN-OVC010-020 are expected for much of Friday. Will go with VCSH in the morning, then maybe some TEMPO -SHSN after 20Z. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MST this evening for COZ213>216-241- 246-247. Winter Weather Advisory from 5 AM Thursday to 5 AM MST Friday for COZ031-033-034. && SHORT TERM...Gimmestad LONG TERM...RJK AVIATION...Gimmestad
Hazardous weather outlook, Nov 16, 11:04 AM MST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1104 AM MST WED NOV 16 2016 COZ030>051-171815- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MST WED NOV 16 2016 ...RED FLAG WARNING IN EFFECT FOR THE FRONT RANGE FOOTHILLS...MIDDLE AND SOUTH PARKS...AND PALMER DIVIDE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ABOVE NORMAL TEMPERATURES AND VERY DRY CONDITIONS WILL BRING HIGH FIRE DANGER TO MUCH OF THE FORECAST AREA THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT WHERE THE COMBINATION OF STRONGEST WINDS AND LOWEST HUMIDITIES CAN BE EXPECTED...FROM THE FRONT RANGE FOOTHILLS AND HIGH MOUNTAIN VALLEYS ONTO THE PALMER DIVIDE AREA. A RIDGE OF HIGH PRESSURE SLIDING TO OUR EAST WILL KEEP THE VERY WARM AND DRY AIRMASS IN PLACE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SIGNIFICANT CHANGE IN THE WEATHER IS EXPECTED TOMORROW AS A STRONG STORM SYSTEM MOVES INTO THE CENTRAL ROCKIES. WINDY AND MUCH COLDER CONDITIONS ARE EXPECTED WITH ACCUMULATING SNOW LIKELY IN THE MOUNTAINS. ON THE PLAINS, THERE WILL BE A GOOD CHANCE OF RAIN AND SNOW BY LATE THURSDAY MORNING...CHANGING TO SNOW BY LATE AFTERNOON. GUSTY NORTH WINDS WILL ALSO DEVELOP. LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE ON THE PLAINS. THE STORM SYSTEM WILL CLEAR OUT OF THE STATE BY FRIDAY MORNING, THOUGH SOME SNOW SHOWERS MAY LINGER OVER THE MOUNTAINS. COLDER TEMPERATURES WILL PERSIST THROUGH SATURDAY MORNING, BEFORE A WARMING TREND GETS UNDERWAY OVER THE WEEKEND. ANOTHER WEATHER SYSTEM IS EXPECTED TO DEVELOP EARLY NEXT WEEK WHICH WILL MOVE OVER THE STATE TUESDAY WITH A CHANCE OF SNOW IN THE MOUNTAINS AND ONTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 1:48 AM MST | Red Flag Warning | BOU | Arapahoe, Boulder, Clear Creek, Douglas, Elbert, Gilpin and 6 more | 16 hr |
Nearby
Winter Weather Advisories in Colorado, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.